Texas, 2025

Damaging Winds in Texas, June 2, 2025

June 2, 2025 · NWS AMA · 12 events in 8 counties and zones

During the early afternoon of June 2nd, scattered storms developed over parts of eastern New Mexico and the far southwestern Texas Panhandle. These storms quickly grew in coverage expanding northward into a line before moving easterly across the combined Oklahoma and Texas Panhandles.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

During the early afternoon of June 2nd, scattered storms developed over parts of eastern New Mexico and the far southwestern Texas Panhandle. These storms quickly grew in coverage expanding northward into a line before moving easterly across the combined Oklahoma and Texas Panhandles. Some of these storms were severe with the main impact being damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 11:37 AM CST, 1 hour 5 minutes earlier. Its key messages:

  • Issued at 111 AM CDT Mon Jun 2 2025
  • Strong to severe thunderstorms will be possible across the Panhandles today, and the primary hazards are damaging winds and large hail.
  • There is a low chance for strong to severe thunderstorms across the far eastern combined Panhandles on Tuesday, but there are complicating factors in the forecast. If strong to severe thunderstorms do occur, the primary hazards would include damaging winds and large hail.
  • Thunderstorms will be possible across portions of the Panhandles from Wednesday through at least Sunday. There may be multiple days of strong to severe thunderstorms, mostly favoring the second half of the week.
Area forecast discussion, Jun 2, 11:37 AM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1237 PM CDT Mon Jun 2 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 111 AM CDT Mon Jun 2 2025

- Strong to severe thunderstorms will be possible across the
  Panhandles today, and the primary hazards are damaging winds and
  large hail.

- There is a low chance for strong to severe thunderstorms across
  the far eastern combined Panhandles on Tuesday, but there are
  complicating factors in the forecast. If strong to severe
  thunderstorms do occur, the primary hazards would include
  damaging winds and large hail.

- Thunderstorms will be possible across portions of the Panhandles
  from Wednesday through at least Sunday. There may be multiple
  days of strong to severe thunderstorms, mostly favoring the
  second half of the week.

&&

.SHORT TERM...
(Today through Tonight)
Issued at 111 AM CDT Mon Jun 2 2025

An upper-level trough, current situated south of Las Vegas, NV, will
trek east-northeast through the night and morning hours. Mid-level
moisture from the Pacific will continue to be drawn in while a
surface low develops in southeastern Colorado. A surface trough will
begin to push east around mid-morning as dry air filters into the
Panhandles. Positive vorticity advection and upper-level diffluent
winds will begin to approach the Panhandles resulting in the
development of high-based showers and thunderstorms will develop in
eastern New Mexico in the early afternoon hours. This activity will
move into the Panhandles roughly in the mid-afternoon hours, and
various CAMs suggest that additional thunderstorms may develop ahead
of the initial activity. The expectation is that any showers or
thunderstorms in the western Panhandles will present a damaging wind
threat, but anything that moves into the central and eastern
Panhandles will intensify as it moves into gradually more favorable
low-level moisture and overall instability. However, the limiting
factor for an overall greater severe thunderstorm threat will be
wind shear; generally looking at 10-20 kts effective shear across
the area. But with generally 2000-3000 J/kg MLCAPE across the
central and eastern Panhandles, large hail up to the size of golf
balls will be possible as well as a continued threat for wind gusts
generally up to 70 mph, but there is around a 10% chance for a few
instances of wind gusts to exceed 70 mph... especially if a cold
pool can develop be maintained.

There are some timing differences regarding when the main severe
thunderstorm threat moves out of the Panhandles. A majority of the
CAMs push the (broken?) line of storms by around 7-8 PM, but there
are a couple holdouts that keep it going through 10 PM. Given the
expected outflow dominant nature of these storms owing to strong
DCAPE and relatively weak winds aloft, currently favoring the
quicker solutions... especially if the storms can congeal and
develop a cold pool.

Vanden Bosch

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 111 AM CDT Mon Jun 2 2025

The Panhandles will be on the backside of an exiting shortwave
trough to begin Tuesday morning. Meanwhile, a seasonably potent cold
front will begin to move through the Panhandles through the day.
There are some differences among the models which leads to some
significant ranges of potential high temperatures. Currently there
is around a 6-8 degree difference between the 25th and 75th
percentile, and a 12-15 degree difference between the 10th and 90th.
Typically the CAMs tend to pick up on the tendency for fronts to
move through the Panhandles quicker than global models suggest, but
in this case the vast majority of the CAMs have a slower frontal
passage. If this slower frontal progression comes to fruition, will
have to watch for the potential for strong to severe thunderstorms
for locations south of the cold front and east of the surface
trough/dryline. However, at this point this is a very low confidence
forecast.

Seasonably cool air will take over the Panhandles Tuesday night and
into Wednesday with lows in the mid-40s in the northwestern combined
Panhandles despite widespread cloud cover. A pair of shortwave
troughs, one across the Central/Northern Plains and another entering
the Southwestern US, will result in the development of a surface low
in Colorado. This will cause surface winds to turn southeasterly and
help draw low-level moisture back into the Panhandles, meanwhile the
Southwestern US trough will gradually draw Pacific mid-level
moisture into the Panhandles. Will have to watch for some showers
and thunderstorms if there are any embedded disturbances in the flow
aloft, but at this time strong to severe thunderstorms appears
very unlikely given weak instability prospects.

The trough will weaken Wednesday night and Thursday as it ejects
into the Central Plains while a weak, broad positively tilted trough
develops across the Western US. With a developing ridge over Mexico
and southern Texas, the tightened geopotential heights aloft will
result in 40-70 kt upper-level winds. This pattern may persist from
Thursday through at least Saturday with perturbations embedded in
the flow each day while there is a stream of moisture coming from
the Pacific and the Gulf. Will have to monitor the position of any
potential surface trough/dryline that develops, but it looks as
though this will be an active weather pattern with the potential for
multiple days of severe thunderstorms. However, it will have to be
kept in mind that at some point there may be a day where the area is
overworked from widespread overnight convection.

Vanden Bosch

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Mon Jun 2 2025

Main aviation concern will be thunderstorm potential at all sites
through roughly 06z. Strong to severe thunderstorms will be
possible at each terminal with damaging wind gusts up to 50-60
kts along with large hail in addition to lightning. Thunderstorms
will end from west to east during the evening into the overnight
hours. Outside of any thunderstorms, winds this afternoon will be
out of the south with gusts up to 25 kts at the terminals. A cold
front will shift winds to out of the north late in this TAF
period and MVFR ceilings are likely behind the front.

Muscha

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                62  76  49  78 /  50  20  10  20
Beaver OK                  60  75  47  76 /  50  40  10  10
Boise City OK              51  65  45  76 /  30  40  20  20
Borger TX                  63  79  50  80 /  50  20  10  10
Boys Ranch TX              60  75  49  80 /  50  20  20  20
Canyon TX                  61  78  49  79 /  60  10  20  20
Clarendon TX               63  83  51  76 /  70  30  10  10
Dalhart TX                 55  69  45  77 /  30  20  20  20
Guymon OK                  55  70  44  77 /  40  30  10  10
Hereford TX                60  77  49  79 /  60  10  20  20
Lipscomb TX                64  78  49  75 /  50  40  10  10
Pampa TX                   63  77  49  77 /  50  30  10  10
Shamrock TX                64  84  51  76 /  70  50  20  10
Wellington TX              65  87  53  77 /  70  50  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...52
LONG TERM....52
AVIATION...05
Hazardous weather outlook, Jun 2, 12:35 PM CST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
135 PM CDT Mon Jun 2 2025

OKZ001>003-TXZ001>020-317-030900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
135 PM CDT Mon Jun 2 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Strong to severe thunderstorms are likely across the Panhandles
this afternoon and evening. Damaging wind gusts and large hail are
the primary hazards with any severe storms. Additionally, heavy
rainfall may lead to isolated areas of flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible across portions of the Panhandles from
Tuesday through Sunday.

Strong to severe thunderstorms cannot be ruled out on Tuesday and
from Thursday through Sunday, but predictability is low at this
range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and through the
evening across the Panhandles.

In the hours before

Special weather statement, Jun 2, 12:15 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
115 PM CDT Mon Jun 2 2025

TXZ016-021845-
Deaf Smith TX-
115 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DEAF SMITH COUNTY
THROUGH 145 PM CDT...

At 115 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Rhea, or 13 miles northwest of Friona, moving north at
25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bootleg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3499 10304 3492 10271 3475 10279 3475 10304
TIME...MOT...LOC 1815Z 193DEG 23KT 3474 10293

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

DGW

The radar

The Cannon AFB radar (KFDX), 64 km away, was scanning. The volume nearest the first event began at 18:42 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Deaf Smith

When
June 2, 12:42 PM CST
Where
Deaf Smith County, 9.48 mi WSW of Walcott
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.890, -102.990

Thunderstorm Wind, Oldham

When
June 2, 1:21 PM CST
Where
Oldham County, 4.72 mi WSW of Adrian
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.250, -102.760

Thunderstorm Wind, Randall

When
June 2, 1:44 PM CST
Where
Randall County, 2.99 mi NNW of Timbercreek Canyon
Measured
70 kt (81 mph) estimated gust
Property damage
$7,000
Reported by
Social Media
Coordinates
35.090, -101.840

A localized microburst occurred over south Amarillo, which blew the roof off a metal out-building and drove with wooden posts through the roof of a house.

Thunderstorm Wind, Hartley

When
June 2, 2:23 PM CST
Where
Hartley County, (Dht)dalhart Muni Ar
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
36.020, -102.550

Thunderstorm Wind, Hartley

When
June 2, 2:25 PM CST to 2:35 PM CST
Where
Hartley County, 8.69 mi SW of (Dht)dalhart Muni Ar
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
35.940, -102.670

Multiple severe wind gusts were measured at the mesonet site located 12 miles southwest of Dalhart. These gusts ranged from 59mph to 63mph starting around 1525 CDT and lasted through 1535 CDT.

Thunderstorm Wind, Randall

When
June 2, 2:26 PM CST
Where
Randall County, 1.13 mi W of Canyon
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.980, -101.940

Thunderstorm Wind, Randall

When
June 2, 2:41 PM CST
Where
Randall County, 2.99 mi NNE of Umbarger
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -102.080

Thunderstorm Wind, Sherman

When
June 2, 2:46 PM CST
Where
Sherman County, 1.81 mi WNW of Mallett
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
36.360, -102.130

Thunderstorm Wind, Hutchinson

When
June 2, 2:55 PM CST
Where
Hutchinson County, 5.98 mi WSW of Borger
Measured
52 kt (60 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
35.640, -101.480

Multiple tree branches were snapped with some that measured one inch in diameter or larger.

Thunderstorm Wind, Sherman

When
June 2, 4:05 PM CST
Where
Sherman County, 15 mi ESE of Lautz
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.140, -101.780

Thunderstorm Wind, Hemphill

When
June 2, 4:33 PM CST
Where
Hemphill County, 9.59 mi NW of Gageby
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.710, -100.460

Thunderstorm Wind, Potter

When
June 2, 10:45 PM CST
Where
Potter County, (Ama)amarillo Intl A
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.220, -101.720

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271790, 1271792, 1271782, 1271794, 1271798, 1271795, 1271799, 1271800, 1271787, 1273022, 1271802, 1271803.